California, 2006Damaging Wind in California, July 8, 2006
July 8, 2006 · NWS VEF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 8, 1:30 PM PST, 30 minutes earlier.
Area forecast discussion, Jul 8, 1:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT SAT JUL 8 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE
MOJAVE DESERT AND SOUTHERN GREAT BASIN SUNDAY AND MONDAY WITH
SLIGHTLY DRIER AIR TRYING TO WORK EAST ON TUESDAY CONFINING ANY
THUNDERSTORM CHANCES TO EASTERN NEVADA AND NORTHWEST ARIZONA.
DAYTIME HIGHS WILL STAY SLIGHTLY BELOW NORMAL.
&&
.SHORT TERM...MODELS NOT SHOWING ALOT A CHANGE IN MOISTURE PROFILE
FROM TODAY TO TOMORROW WITH SLIGHT DROP OFF IN PW VALUES MONDAY AND
TUESDAY BUT WILL BELIEVE IT WHEN I SEE IT AS MODELS HAVE BEEN
WANTING TO SCOUR MOISTURE OUT OF AREA BEFORE AND ITS NOT HAPPENING.
FEATURE OF INTEREST IN THE SHORT TERM IS SHORTWAVE CURRENTLY OVER
WESTERN NEVADA. JETSTREAK AHEAD OF SHORTWAVE HELPING ORGANIZE
THUNDERSTORMS OVER ESMERALDA AND CENTRAL NYE COUNTIES THIS
AFTERNOON. BOTH THE NAM/GFS SHIFT SHORTWAVE SOUTHEAST ACROSS THE
FORECAST AREA SUNDAY. WITH MOISTURE IN PLACE...MID-LEVEL COOLING AND
ANOTHER JETSTREAK OVER THE AREA INCREASED THE POPS ON SUNDAY.
SHORTWAVE LIFTS NORTHEAST ACROSS UTAH SUNDAY NIGHT AND MONDAY WITH
DRY SOUTHWEST FLOW ACROSS THE WEST TUESDAY WITH ENOUGH MOISTURE/
INSTABILITY ACROSS FAR EASTERN NEVADA AND NORTHWEST ARIZONA TO KEEP
AT LEAST A SLIGHT CHANCE GOING. MOS GUIDANCE VALUES LOOK TOO WARM
AND HAVE LOWERED THEM SEVERAL DEGREES.
.LONG TERM...AS MENTIONED BY PREVIOUS LONG TERM FORECASTER GFS
CONTINUES TO SHOW MOISTURE RETURNING AT THE END OF NEXT WEEK TO THE
REGION. IN THE MEAN TIME MODELS SHOW SOUTHWEST FLOW TUESDAY ON WITH
THE APPROACH OF A TROUGH. TROUGH PASSES WEDNESDAY GIVING ZONAL FLOW.
HAVE KEPT POPS OUT FOR WEDNESDAY AND THURSDAY IN DRY AIR MOVING IN.
HAVE BROUGHT IN THUNDERSTORMS FOR FRIDAY AND SATURDAY AFTERNOON AS
HIGH SETS UP TO THE EAST AND MOISTURE IS PROGGED TO MOVE INTO THE
EAST PART OF THE FORECAST AREA. OTHERWISE JUST MINOR ADJUSTMENTS TO
THE EXTENDED MADE.
&&
.AVIATION...THE BEATTY CORRIDOR WILL SEE THE MOST THUNDERSTORM
ACTIVITY AS THAT PART OF NEVADA WILL BE QUITE ACTIVE THIS AFTERNOON
AND EVENING. THE DAGGETT CORRIDOR WILL SEE THUNDERSTORMS AS WELL BUT
SHOULD BE MOSTLY IN THE PORTION NEAR THE CA/NV BORDER. TWEB ROUTE
405 WILL SEE SIGNIFICANT THUNDERSTORM ACTIVITY FROM KINS TO KTPH
THROUGH 03Z AS WELL. OTHERWISE...TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...
KVGT... KDRA... KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
PIERCE/JACQUES
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 8, 9:08 AM PST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1008 AM PDT SAT JUL 8 2006
AZZ001>003-036-CAZ519>527-NVZ014>022-090700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1008 AM PDT SAT JUL 8 2006 /1008 AM MST SAT JUL 8 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
PLENTY OF MOISTURE IS AVAILABLE TODAY FOR THE DEVELOPMENT OF
ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT. THE STORMS WILL FIRST DEVELOP OVER THE
MOUNTAINS BEFORE MOVING INTO THE VALLEYS DURING THE AFTERNOON AND
EVENING HOURS. DUE TO LIGHT WINDS ALOFT THE STORMS WILL BE SLOW
MOVES WITH HEAVY RAINFALL OCCURRING. FREQUENT LIGHTNING AND SMALL
HAIL WILL ALSO ACCOMPANY THE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MOISTURE WILL BE SLOW TO DECREASE SUNDAY THROUGH TUESDAY WITH ISOLATED
TO SCATTERED THUNDERSTORMS POSSIBLE ESPECIALLY ACROSS MOHAVE
COUNTY. AT THIS TIME IT APPEARS WEDNESDAY MAY BE THE DRIEST DAY
WITH A RETURN TO SOUTHERLY FLOW THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PIERCE
Thunderstorm Wind, Inyo
- When
- July 8, 2:00 PM PST
- Where
- Inyo County, 4 mi N of Death Vly
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.500, -116.850
Recorded at Cow Creek air quality station 4 miles north of Furnace Creek.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Nevada, July 8, 20061 death · 1 injured · 1 event
- Flash Flooding in New Mexico, July 8, 2006$800,000 · 2 events
- Flash Flood in New Mexico, July 8, 2006$50,000 · 1 event
- Lightning Strike in Florida, July 8, 20062 injured · 1 event
- Flood and Hail in Kansas, July 8, 200669 kt wind · 9 events
- Heat in California, July 8 to 10, 20063 events
- Flash Flood and Hail in New Mexico, July 8, 2006$5,000 · 1.75 in hail · 3 events
- Flash Flood and Heavy Rain in Utah, July 8, 20062 events
- Flash Flooding in Colorado, July 8, 20062 events
- Heat in California, July 8 to 9, 20061 event
- Waterspout in Gulf of Mexico, July 8, 20061 event
- Tornado in Texas, July 8, 2006F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517031.